zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A new family of eighth-order iterative methods for solving nonlinear equations. (English) Zbl 1173.65030
A new family of iterative methods for the numerical solution of nonlinear equations is constructed an analyzed. All methods in the family show eigth-order convergence and use four evaluations. The family agrees with the Kung-Traub conjecture. Numerical comparisons are presented.

65H05Single nonlinear equations (numerical methods)
[1]Ortega, J. M.; Rheinbolt, W. C.: Iterative solution of nonlinear equations in several variables, (1970) · Zbl 0241.65046
[2]I.K. Argyros, in: C.K. Chui, L. Wuytack (Eds.), Computational Theory of Iterative Methods, Series: Studies in Computational Mathematics, vol. 15, Elsevier Publ. Co., New York, 2007.
[3]King, R.: A family of fourth order methods for nonlinear equations, SIAM J. Numer. anal. 10, 876-879 (1973) · Zbl 0266.65040 · doi:10.1137/0710072
[4]Ostrowski, A. M.: Solution of equations in Euclidean and Banach spaces, (1960)
[5]Traub, J. F.: Iterative methods for the solution of equations, (1964) · Zbl 0121.11204
[6]Kung, H. T.; Traub, J. F.: Optimal order of one-point and multipoint iteration, J. assoc. Comput. math. 21, 634-651 (1974) · Zbl 0289.65023 · doi:10.1145/321850.321860
[7]Steffensen, I. F.: Remarks on iteration, Skand. aktuarietidskr. 16, 64-72 (1933) · Zbl 0007.02601
[8]Jarratt, P.: Some efficient fourth order multipoint methods for solving equations, Bit 9, 119-124 (1969) · Zbl 0188.22101 · doi:10.1007/BF01933248
[9]Ezquerro, J. A.; Hernández, M. A.; Salanova, M. A.: Construction of iterative processes with high order of convergence, Int. J. Comp. math. 69, 191-201 (1998) · Zbl 0908.65031 · doi:10.1080/00207169808804717
[10]Gutiérrez, J. M.; Hernández, M. A.: An acceleration of Newton’s method: super-halley method, Appl. math. Comput. 117, 223-239 (2001) · Zbl 1023.65051 · doi:10.1016/S0096-3003(99)00175-7
[11]Argyros, I. K.: The jarratt method in a Banach space setting, J. comp. Appl. math. 51, 103-106 (1994) · Zbl 0809.65054 · doi:10.1016/0377-0427(94)90093-0
[12]Grau, M.; Díaz-Barrero, J. L.: An improvement to Ostrowski root-finding method, Appl. math. Comput. 173, 450-456 (2006) · Zbl 1090.65053 · doi:10.1016/j.amc.2005.04.043
[13]Sharma, J. R.; Guha, R. K.: A family of modified Ostrowski methods with accelerated sixth-order convergence, Appl. math. Comput. 190, 111-115 (2007) · Zbl 1126.65046 · doi:10.1016/j.amc.2007.01.009
[14]Chun, C.; Ham, Y.: Some sixth-order variants of Ostrowski root-finding methods, Appl. math. Comput. 193, 389-394 (2007) · Zbl 1193.65055 · doi:10.1016/j.amc.2007.03.074
[15]Kou, J.: The improvements of modified Newton’s method, Appl. math. Comput. 189, 602-609 (2007) · Zbl 1122.65332 · doi:10.1016/j.amc.2006.11.115
[16]Kou, J.; Li, Y.; Wang, X.: An improvement of the jarrat method, Appl. math. Comput. 189, 1816-1821 (2007)
[17]Chun, C.: Some improvements of jarratt’s method with sixth-order convergence, Appl. math. Comput. 190, 1432-1437 (2007) · Zbl 1122.65329 · doi:10.1016/j.amc.2007.02.023
[18]Noor, K. I.; Noor, M. A.; Momani, S.: Modified householder iterative method for nonlinear equations, Appl. math. Comput. 190, 1534-1539 (2007) · Zbl 1122.65341 · doi:10.1016/j.amc.2007.02.036
[19]Parhi, S. K.; Gupta, D. K.: A sixth order method for nonlinear equations, Appl. math. Comput. 203, 50-55 (2008) · Zbl 1154.65327 · doi:10.1016/j.amc.2008.03.037
[20]Kou, J.; Li, Y.; Wang, X.: Some variants of Ostrowski’s method with seventh-order convergence, J. comput. Appl. math. 209, 153-159 (2007) · Zbl 1130.41006 · doi:10.1016/j.cam.2006.10.073
[21]Mir, N. A.; Zaman, T.: Some quadrature based three-step iterative methods for non-linear equations, Appl. math. Comput. 193, 366-373 (2007) · Zbl 1193.65068 · doi:10.1016/j.amc.2007.03.071
[22]Bi, W.; Ren, H.; Wu, Q.: New family of seventh-order methods for nonlinear equations, Appl. math. Comput. 203, 408-412 (2008) · Zbl 1154.65323 · doi:10.1016/j.amc.2008.04.048
[23]Bi, W.; Ren, H.; Wu, Q.: Three-step iterative methods with eighth-order convergence for solving nonlinear equations, J. comput. Appl. math. 255, 105-112 (2009) · Zbl 1161.65039 · doi:10.1016/j.cam.2008.07.004
[24]Quarteroni, A.; Sacco, R.; Saleri, F.: Numerical mathematics, (2000)
[25]Xu, L.; Wang, X.: Topics on methods and examples of mathematical analysis (in chinese), (1983)
[26]Gautschi, W.: Numerical analysis: an introduction, (1997)
[27]Levin, Y.; Ben-Israel, A.: Directional Newton methods in n variables, Math. comput. 71, 251-262 (2002) · Zbl 0985.65049 · doi:10.1090/S0025-5718-01-01332-1
[28]An, H.; Bai, Z.: Broyden method for nonlinear equation in several variables, Math. numer. Sinica. 26, 385-400 (2004)
[29]An, H.; Bai, Z.: Directional secant method for nonlinear equations, J. comput. Appl. math. 175, 291-304 (2005) · Zbl 1076.65046 · doi:10.1016/j.cam.2004.05.013
[30]Weerakoon, S.; Fernando, T. G. I.: A variant of Newton’s method with accelerated third-order convergence, Appl. math. Lett. 13, 87-93 (2000) · Zbl 0973.65037 · doi:10.1016/S0893-9659(00)00100-2